Please use this identifier to cite or link to this item:
Title: Tail risk measures using flexible parametric distributions
Author: Sarabia Alegría, José María
Guillén, Montserrat
Chuliá Soler, Helena
Prieto, Faustino
Keywords: Avaluació del risc
Estimació d'un paràmetre
Distribució (Teoria econòmica)
Risk assessment
Parameter estimation
Distribution (Economic theory)
Issue Date: 2019
Publisher: Institut d'Estadística de Catalunya
Abstract: We propose a new type of risk measure for non-negative random variables that focuses on the tail of the distribution. The measure is inspired in general parametric distributions that are well-known in the statistical analysis of the size of income. We derive simple expressions for the conditional moments of these distributions, and we show that they are suitable for analysis of tail risk. The proposed method can easily be implemented in practice because it provides a simple one-step way to compute value-at-risk and tail value-at-risk. We show an illustration with currency exchange data. The data and implementation are open access for reproducibility.
Note: Reproducció del document publicat a:
It is part of: Sort (Statistics and Operations Research Transactions), 2019, vol. 43, num. 2, p. 223-236
Related resource:
ISSN: 1696-2281
Appears in Collections:Articles publicats en revistes (Econometria, Estadística i Economia Aplicada)

Files in This Item:
File Description SizeFormat 
693933.pdf847.9 kBAdobe PDFView/Open

This item is licensed under a Creative Commons License Creative Commons